The UK Medicines and Healthcare Products Regulatory Agency (MHRA) detected a signal for post-vaccination myocarditis and pericarditis four months before telling the public, emails show.
According to emails, the MHRA detected a safety signal for heart inflammation after COVID-19 vaccination in early 2021, but did not tell the public about the issue for nearly four months until June 25, 2021, when it added warnings to the labels for the Pfizer and Moderna shots.
In response, MRHA said that chose that time after it had “all available evidence, including that received from international regulators, rather than using any one source in isolation.”
Myocarditis or Pericarditis
A safety signal is information on a new or known adverse event that may be caused by a medicine and requires further investigation.
The MHRA did not mention myocarditis or pericarditis in safety updates in April 2021, May 2021, or June 2021.
In its July 2021 update, it advised vaccinated people to “seek immediate medical attention should they experience new onset of chest pain, shortness of breath, or symptoms of disturbance of cardiac rhythm.”
This was “following a thorough review of extremely rare reports of myocarditis and pericarditis after COVID-19 vaccination.”
“These events are extremely rare and tend to be mild when they do occur,” it said.
The NHS started administering vaccinations for COVID-19 in England on Dec. 8, 2020. By June 20, 2021, 86.3 percent of the population aged 25 and over had been vaccinated with at least one dose.
The information came from FOI emails from Dr. Georgy Genov, the head of the European Medicines Agency (EMA) Pharmacovigilance Office.
He was warned by Israel on Feb. 28, 2021, of around 40 post-vaccination cases of myocarditis, a form of heart inflammation, according to the emails.
On March 1, he wrote that “we are monitoring closely cases of myocarditis (triggered for Comirnaty as we have more reports) and already had a discussion with MRHA.”
It was claimed that the signal was a “chance finding.”
The emails were obtained through a freedom of information request by “Benedikt,” who was hospitalised on March 29, 2021, with myocarditis after receiving his second Pfizer COVID-19 vaccination.
Benedikt, a consultant, asked that his last name not be used due to a fear of professional repercussions.